MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #4 PS INSERT 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #4 PS INSERT 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Model Number 5532-P-409
Medical Device Problem Codes Degraded (1153); Fracture (1260); Unstable (1667)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: ps insert removal and replacement of new insert.Original tka occurred approx.12 years ago.Pt presented with "my knee feels less stable".Ps insert post has snapped and insert upon removal presented yellow and brittle.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture, wear, and instability involving a triathlon insert was reported.The crack/fracture and wear events were confirmed via evaluation of the returned device.Instability was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device was performed as part of the material analysis: material analysis: a material analysis was performed and concluded the following: "review of triathlon #4 ps insert 9mm, catalogue # 5532-p-409, lot code lbh473 confirmed discolouration and material loss on the component.Characterisation using stereo microscopy confirmed discolouration consistent with absorption of synovial fluid and delamination of the component consistent with articulation against the femoral component.Due to extensive material loss, no manufacturing or material related defects could be observed on the component surfaces examined." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.Visual inspection of the returned device was performed as part of the material analysis: the material analysis concluded the following: "review of triathlon #4 ps insert 9mm, catalogue # 5532-p-409, lot code lbh473 confirmed discolouration and material loss on the component.Characterisation using stereo microscopy confirmed discolouration consistent with absorption of synovial fluid and delamination of the component consistent with articulation against the femoral component.Due to extensive material loss, no manufacturing or material related defects could be observed on the component surfaces examined." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON #4 PS INSERT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STANMORE IMPLANTS WORLDWIDE
210 centennial avenue
centennial park, elstree
borehamwood WD6 3 SJ
UK   WD6 3SJ
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15089538
Report Number0002249697-2022-01069
Device Sequence Number5101720
Product Code MBH
UDI-Device Identifier07613327042764
UDI-Public07613327042764
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2013
Device Model Number5532-P-409
Device Catalogue Number5532P409
Device Lot NumberLBH473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale